MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE GUIDE
Model Number H74939406XS1
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This incident is being reported due to the safari guidewire that was returned for analysis presented a ductile tensile overload fracture of the core wire near the distal tip of the guidewire.As received, the specimen consisted of one-1 each safari2 275cm sml crv; returned coiled, loose and double-bagged within "zip-lock" style poly biohazard pouches.Dimensional verification: the specimen presented a dim "a" length of 275.40cm, formed curve dimensions of 3.80cm x 4.20cm, and a finished diameter of.03465" to.03470" except in areas of coil damage.A gage bushing certified to be.0360" was passed over the length of the specimen to the proximal aspect of the coil damage unaided, except by gravity.Observation findings: the specimen presented a ductile, tensile overload fracture of the core wire approximately 0.5mm from the proximal aspect of the distal tip weld mass with subsequent tensile stretching of the coil wraps, exposing the underlying core wire proximal of the fracture.The specimen also presented large radius, serpentine bends over the length of the device proximal of the formed curve.The proximal joint appeared to be correct and intact.Except where noted, the specimen device appeared visually and dimensionally correct.Summary of findings: a review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted above, the specimen presented a ductile, tensile overload fracture of the core wire approximately 0.5mm from the proximal aspect of the distal tip weld mass with subsequent tensile stretching of the coil wraps, exposing the underlying core wire proximal of the fracture.The specimen also presented large radius, serpentine bends over the length of the device proximal of the formed curve.The ductile, tensile overload fracture and stretched coil damage appears consistent with manipulation of the safari wire against resistance prior to and following the overload fracture.As indicated in the device instructions for use, warnings: exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.Never advance the guidewire against resistance without first determining the reason for the resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.Our investigation was unable to confirm that the product did not meet specification prior to shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.If additional information becomes available a follow-up medwatch report will be filed.
 
Event or Problem Description
As reported by the distributor: event description: it was reported that: the integration of the safari wire has resolved itself.The tavi is well entered.What condition was the patient being treated for?: tavi.Was the procedure completed successfully?: successful.Device issues or patient complications? only device performance issue(s) what troubleshooting step, if any, resolved the issue? the procedure has been successfully obtained.Did this device have performance issues? yes.Were the issues identified out-of-box?: no.Do you have a photo, video, or screenshot depicting the issue?: no.Was a patient involved with this event?: yes.Are any patient status updates available? patient is fine.This incident is being reported due to the safari guidewire that was returned for analysis presented a ductile tensile overload fracture of the core wire near the distal tip of the guidewire.

Brand Name
PREFORM GUIDEWIRE - SAFARI2
Common Device Name
WIRE GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska, mn
MDR Report Key10388395
Report Number2126666-2020-00054
Device Sequence Number11466492
Product Code DQX
UDI-Device Identifier08714729887607
UDI-Public08714729887607
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberH74939406XS1
Device Catalogue Number39406XS1
Device Lot Number11198574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2020
Initial Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR